I'm a 40 year old guy who got his first tattoo when I was 15. Here is the problem, all of the black outlining on my tattoos has become angry, inflaimed and itches horribly. My tats come from at least six different people over a 25 year span. I have seen several dermatologists, had a biopsy and everyone is stumped.
I can't believe that after a biopsy, the dermatologists still can't figure it out. Doesn't leave one with much faith in medical professionals, does it? A few things come to mind: 1.) some sort of granuloma but I don't think that a granuloma would come and go like that 2.) some sort of inflammatory or autoimmune condition that would have remissions and exacerbations 3.) an allergy to one of the dyes that was used, specifically black in this case but again, I wouldn't expect that to come and go either. I'm just throwing those things out there, but I do have to tell you that I have a few tatoos as well and with one of them, I have the same exact problem that you've described and specifically with the black outline area. I've been looking for an answer for awhile and this is where I came up with some of the possibilities that I mentioned above. Good luck and let me know if you ever get an answer.
i myself only have two tattoos but the one on my arm does the same thing... i think it is caused by the sun..... cuz the other i have is on my hip and t never sees the sun and it dont get raised up or itch..... so i think it is some kinda reaction from the sun to the ink.....
The skin reaction never happened immediately after tattooing?
In the biopsy, what did the findings show?
This appears to be a delayed hypersensitivity reaction. Delayed hypersensitivity reaction is the reaction responsible for contact dermatitis and granulomatous diseases. In your case, the reaction occurred at the same time or has this been happening in the past years ? Is this only a recent onset condition?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.